Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
126 Doctors are Online

What causes diarrhea after taking Bactrim and Cephalexin?

User rating for this question
Excellent
Answered by

Pain Medicine & Palliative Care Specialist
Practicing since : 1983
Answered : 1337 Questions
Question
I've been taking bactrim& cephalexin for #3 days now for a case of cellulitis. today..I began having diarrhea. it's not severe. is this normal?
Posted Wed, 27 Aug 2014 in General Health
 
 
Answered by Dr. Kerry Pottinger 13 minutes later
Brief Answer:
Both may cause diarrhea.

Detailed Answer:
Hi,
Thank you for using Healthcare Magic. Both these drugs can cause diarrhea. If this is only mild, I suggest you continue with the medication and ensure you maintain good hydration with plenty of water.
I hope this is of help. If you have any further questions, please do not hesitate to contact me.
Regards,
Dr K A Pottinger
Above answer was peer-reviewed by
 
Follow-up: What causes diarrhea after taking Bactrim and Cephalexin? 7 minutes later
should I still take my vitamins while taking the antibiotics? my doctor didn't ask me if I was taking any. I take a multivitamin, vitamin c, garlic, folic acid.
and would yogurt be good for helping with the diarrhea?
 
 
Answered by Dr. Kerry Pottinger 7 minutes later
Brief Answer:
Yes.

Detailed Answer:
Hi,
Thank you for the further question. Yes continue your vitamins. Yoghurt will not necessarily improve the diarrhea but it is OK to take.
Regards,
Dr K A Pottinger
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor